Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 29, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 10, 2016, 3:34 PM CST for Delta County, Hopkins County, Texas. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2016, 3:34 PM CST (21:34 UTC)
- Expired
- Mar 11, 2016, 7:30 PM CST
- In force
- 28 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delta County, TX, Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 184 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Sulphur River near Cooper (COPT2).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07342500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
459
WGUS44 KFWD 102134
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CST THU MAR 10 2016
...The National Weather Service in Fort Worth has issued a Flood
Warning for the following areas in Texas...
South Sulphur River Near Cooper Affecting Delta and Hopkins
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC119-223-110934-
/O.NEW.KFWD.FL.W.0029.160310T2134Z-160311T1700Z/
/COPT2.1.ER.160310T1917Z.160311T0000Z.160311T0500Z.NO/
334 PM CST THU MAR 10 2016
The National Weather Service in Fort Worth has issued a
* Flood Warning for
The South Sulphur River Near Cooper.
* until Friday morning...Or until the warning is cancelled.
* At 0315 PM Thursday the stage was 16.76 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 17 feet
by Thursday evening. The river should fall below flood stage
Thursday night. The river will remain 15 to 16 feet in the next
several days.
* At 16 feet, Minor out of bank flooding will occur. A few rural roads
will begin to flood. Minor flooding will occur to farm and ranch
land adjacent to the river.
&&
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
3337 9567
$$3 follow-up statements
890
WGUS84 KFWD 110126
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CST THU MAR 10 2016
...The Flood Warning continues for the following areas in Texas...
South Sulphur River Near Cooper Affecting Delta and Hopkins
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC119-223-111326-
/O.EXT.KFWD.FL.W.0029.000000T0000Z-160312T0600Z/
/COPT2.1.ER.160310T1917Z.160311T0100Z.160311T1800Z.NO/
726 PM CST THU MAR 10 2016
The Flood Warning continues for
The South Sulphur River Near Cooper.
* At 0715 PM Thursday the stage was 17.23 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and
fall below flood stage by Friday afternoon.
&&
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
3337 9567
$$488
WGUS84 KFWD 111532
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
932 AM CST FRI MAR 11 2016
...The Flood Warning continues for the following areas in Texas...
South Sulphur River Near Cooper Affecting Delta and Hopkins Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC119-223-120332-
/O.EXT.KFWD.FL.W.0029.000000T0000Z-160313T0000Z/
/COPT2.1.ER.160310T1917Z.160311T0100Z.160312T1200Z.NO/
932 AM CST FRI MAR 11 2016
The Flood Warning continues for
The South Sulphur River Near Cooper.
* At 0915 AM Friday the stage was 16.46 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and
fall below flood stage by Saturday morning.
* At 16 feet, Minor out of bank flooding will occur. A few rural roads
will begin to flood. Minor flooding will occur to farm and ranch
land adjacent to the river.
&&
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
3337 9567
$$812 WGUS84 KFWD 120130 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 730 PM CST FRI MAR 11 2016 ...The Flood Warning is cancelled for the following areas in Texas... South Sulphur River Near Cooper Affecting Delta and Hopkins Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC119-223-120200- /O.CAN.KFWD.FL.W.0029.000000T0000Z-160313T0000Z/ /COPT2.1.ER.160310T1917Z.160311T0100Z.160311T2315Z.NO/ 730 PM CST FRI MAR 11 2016 The Flood Warning is cancelled for The South Sulphur River Near Cooper. * At 0715 PM Friday the stage was 15.89 feet. * Flood stage is 16 feet. * Fell below flood stage at 5 PM Friday. * Forecast...The river will continue to fall to near 16 feet by Sunday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 10, 3:21 PM CST, 13 minutes earlier.
Area forecast discussion, Mar 10, 3:21 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CST THU MAR 10 2016 .SYNOPSIS... AN UPPER LOW WAS MOVING VERY LITTLE OVER NORTHEAST MEXICO THIS AFTERNOON. AT THE SURFACE...A SURFACE LOW WAS ALSO MOVING VERY LITTLE...AS BEST HEIGHT FALLS NORTHEAST OF THE UPPER LOW REMAINED SITUATED ALONG THE UPPER TEXAS COAST/TEXAS COASTAL BEND AND NW GULF OF MEXICO. AREAS OF VERY LIGHT RAIN OR DRIZZLE CONTINUED ACROSS MUCH OF THE REGION IN RESPONSE TO WEAK ELEVATED FRONTOGENETICAL FORCING ACROSS THE WESTERN HALF OF THE CWA. .DISCUSSION... A STRONG PACIFIC UPPER LEVEL TROUGH WILL MOVE INTO THE WESTERN U.S. LATE TONIGHT AND FRIDAY...WHICH WILL FINALLY ASSIST MOVING THE UPPER LOW OVER NORTHEAST MEXICO SLOWLY NORTHEASTWARD OVER SOUTH-CENTRAL AND SOUTHEAST TEXAS ON FRIDAY. THE NEXT IMPULSE ROTATING NORTHWEST FROM THE UPPER LOW ACROSS CENTRAL TEXAS OCCURS TONIGHT AND WILL CONTINUE ENHANCING RAIN AND EMBEDDED THUNDERSTORMS ACROSS AREAS MAINLY SOUTH OF I-20 TONIGHT. LATER FRIDAY MORNING AND FRIDAY AFTERNOON...A STRONGER IMPULSE WILL SPOKE AROUND THE UPPER LOW AS IT APPROACHES AND ENHANCE SHOWERS AND STORMS ACROSS THE ENTIRE AREA. CONFIDENCE IS PRETTY HIGH ON FRIDAY FOR MORE CONVECTIVE ACTIVITY... AS A SURFACE WARM FRONT ROTATES NORTH-NORTHWESTWARD UP INTO OUR CENTRAL TEXAS AND SOUTHEAST COUNTIES. POPS WERE RAISED INTO THE CATEGORICAL CATEGORY FOR ALL BUT THE NORTHEAST COUNTIES...WHERE SOME DRY-SLOTTING ALOFT COULD OCCUR AND LIMIT ACTIVITY A LITTLE MORE ACROSS THOSE AREAS. AN ADDITIONAL CHALLENGE WILL BE WIND SHEAR AND ANY INSTABILITY ALONG AND SOUTHEAST OF THE WARM FRONT AS IT ROTATES UP INTO AREAS SOUTH OF I-20 ON FRIDAY. MODELS DIFFER NOT ONLY ON STRENGTH AND DIRECTION OF WIND SHEAR NEAR THE WARM FRONT...BUT ALSO ON INSTABILITY. MID LEVEL LAPSE RATES WILL BE INCREASING OVER CENTRAL TEXAS WITH THE APPROACHING THE COOLER 500MB TEMPS IN THE CORE OF THE UPPER LOW. HOWEVER...IT IS UNCERTAIN ON HOW MUCH THESE AREAS CAN PARTIALLY BREAK OUT FROM CLOUD COVER. AT THIS TIME...THE MAX SBCAPE VALUES WILL BE AT OR BELOW 1000 J/KG SE OF AN ATHENS TO CAMERON OR TEMPLE LINE. WE WILL CONTINUE THE MENTION OF SOME STRONG STORMS WITH HAIL...FREQUENT LIGHTNING AND GUSTY WINDS. A BRIEF SEVERE STORM CERTAINLY CANNOT BE RULED OUT EITHER IF STRONGER DESTABILIZATION AND SHEAR OCCURS ACROSS THIS AREA. WE WILL BE MONITORING THE SOUTHERN COUNTIES VERY CLOSELY IN THE NEXT 24 HOURS FOR SEVERE POTENTIAL. AS THE UPPER LOW SHIFTS MORE NORTH ACROSS THE AREA FRIDAY EVENING... HIGHEST POPS WILL BE CONTAINED PRIMARILY NORTH OF I-20 IN ADVANCE OF THIS FEATURE AND WHERE RESIDUAL LIFT WILL PERSIST...WITH LOWER POPS AS YOU MOVE SOUTH INTO CENTRAL TEXAS. OVERNIGHT FRIDAY NIGHT INTO SATURDAY SHOULD SEE ACTIVITY REALLY WANE IN COVERAGE AND INTENSITY AS THE UPPER LOW WEAKENS AND LIFTS NORTHEAST ACROSS THE OZARKS AND ARKLATEX AREA. THE UPPER PATTERN LITERALLY SHOWS A FUJIWARA TYPE OF PATTERN OVER THE WEEKEND BETWEEN THE OLD SYSTEM LEAVING AND THE NEXT SYSTEM ARRIVING OUT OF THE ROCKIES ON SUNDAY. THIS SECOND STRONG SHORTWAVE TROUGH WILL SWING QUICKLY ESE ACROSS SOUTHERN OKLAHOMA BY AFTERNOON WITH A SURFACE TROUGH OR DRYLINE SWINGING EAST ACROSS THE AREA. HAVE MAINTAINED LOW POPS FOR THUNDERSTORMS ACROSS MAINLY THE FAR E/NE COUNTIES WHERE LIFT WILL COINCIDE WITH MAX DAYTIME HEATING. MOISTURE DOESN'T LOOK ALL THAT GOOD ACROSS OUR AREA DUE TO THE SUBSIDENCE IN WAKE OF THE FIRST SYSTEM...BUT MAY BE JUST ENOUGH FOR A STORM OR TWO. OTHERWISE...TEMPERATURES WILL WARM NICELY IN THE DEEP W/SW FLOW SOUTH OF THIS SECOND SYSTEM...PARTICULARLY ACROSS OUR WESTERN COUNTIES AND CENTRAL TEXAS COUNTIES. HIGH TEMPERATURES WILL RECOVER QUICKLY INTO THE 70S ON SATURDAY...WITH EVEN SOME LOWER 80S POSSIBLE ON SUNDAY. IT WILL BE A DRY AND WARM START NEXT WEEK WITH STRONG ZONAL FLOW ALOFT AND VEERED LOW LEVEL FLOW AND PLENTY OF INSOLATION. IN COORDINATION WITH SURROUNDING OFFICES...DID GO WARMER THAN THE AVERAGED SUPERBLEND TEMPERATURES WITH MANY AREAS WARMING WELL INTO THE 80S. ANOTHER DRYLINE INTRUSION OCCURS TUESDAY AS UPPER FLOW AMPLIFIES SLIGHTLY WITH A STRONG SHORTWAVE MOVING EAST ACROSS THE CENTRAL AND NORTHERN PLAINS. THE AIRMASS WILL BE WARM AND CAPPED ACROSS NORTH TEXAS AND DO NO EXPECT ANY LOW CHANCES FOR STORMS TO OCCUR ALONG THE DRYLINE TUESDAY. A STRONGER SHORTWAVE AND ARRIVAL OF A COLD FRONT MID-LATE WEEK MAY ACTUALLY LEND TO LOW STORM CHANCES WEDNESDAY INTO THURSDAY ACROSS AREAS MAINLY EAST OF I-35...THEN ACROSS CENTRAL TEXAS AT THE END OF THE WEEK. THESE RAPID MOVING SYNOPTIC FEATURES WILL NOT RESULT IN ANY ADDITIONAL WIDESPREAD HEAVY RAINFALL TO EXACERBATE ANY ONGOING FLOOD ISSUES. COOLER TEMPERATURES IN THE 60S AND 70S RETURN LATE NEXT WEEK. 05/ && .AVIATION... /ISSUED 1145 AM CST THU MAR 10 2016/ CIGS AND VISIBILITIES BOUNCING AROUND THE LAST FEW HOURS AS LIGHT RAIN LINGERS...ESPECIALLY ACROSS METRO TAF SITES. SHOULD SEE SOME IMPROVEMENT IN VISIBILITY IN THE NEXT FEW HOURS...BUT RAIN INCREASES LATER TONIGHT...AND ESPECIALLY EARLY TOMORROW MORNING. 80 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 54 66 56 70 56 / 50 80 60 30 5 WACO, TX 55 68 54 72 55 / 50 90 50 20 5 PARIS, TX 56 66 56 69 55 / 50 70 60 40 10 DENTON, TX 53 63 54 70 53 / 50 80 60 30 5 MCKINNEY, TX 54 65 55 69 54 / 50 70 60 30 10 DALLAS, TX 55 67 56 70 57 / 50 80 60 30 5 TERRELL, TX 56 67 56 69 55 / 50 80 50 40 10 CORSICANA, TX 58 70 57 71 57 / 50 80 40 30 5 TEMPLE, TX 56 67 55 74 55 / 60 80 40 20 0 MINERAL WELLS, TX 52 63 51 72 52 / 50 80 60 20 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /05
Hazardous weather outlook, Mar 10, 4:07 AM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 407 AM CST THU MAR 10 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111015- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 407 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY GENERALLY SOUTHEAST OF A LINE FROM PARIS TO LAMPASAS. THUNDERSTORM CHANCES ARE EXPECTED ACROSS ALL OF THE REGION TONIGHT AS A WARM FRONT BEGINS TO MOVE NORTH INTO OUR SOUTHERN-MOST COUNTIES. A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE SOUTH OF I-20. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES ARE EXPECTED AREA-WIDE AGAIN FRIDAY AND FRIDAY NIGHT. A FEW STRONG STORMS ARE POSSIBLE...ESPECIALLY IN THE VICINITY OF A WARM FRONT...WHICH SHOULD APPROACH THE INTERSTATE 20 CORRIDOR DURING THE AFTERNOON HOURS. A SLIGHT CHANCE OF STORMS WILL AFFECT AREAS GENERALLY EAST OF INTERSTATE 35 SUNDAY. THE NEXT WEATHER SYSTEM WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:54 PM CST | Areal Flood Warning | FWD | Limestone | 12 hr |
| Mar 9, 8:50 PM CST | River Flood Warning | FWD | Ellis, Kaufman | 68 hr |
| Mar 9, 8:56 PM CST | River Flood Warning | FWD | Delta, Hopkins | 24 hr |
| Mar 10, 3:18 AM CST | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson, Leon, Robertson | 6 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.